MAUDE Adverse Event Report: ABBOTT IRELAND SARS-COV-2-IGG REAGENT KIT; REAGENT, CORONAVIRUS SEROLOGICAL

ABBOTT IRELAND SARS-COV-2-IGG REAGENT KIT; REAGENT, CORONAVIRUS SEROLOGICAL
Model Number 06R8620
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Was this device serviced by a third party? no.Patient information: no further patient information was provided by the customer.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed false negative sars-cov-2 igg results generated on the architect i1000sr processing module for two patients.The following data was provided (reference range: >/= 1.40 index (s/c) = positive): patient 1: on (b)(6) 2021, initial result = 0.05 index (s/c), repeat at a reference lab on the ortho vitros covid-19 total and igg antibody (which detects the s1 protein) = 20 s/c (reference range: >/= 1.00 s/c = positive).The patient received the 2nd dose of the pfizer vaccine on (b)(6) 2021 and has never experienced any symptoms or diagnosed with covid.No specific patient information was provided for the second patient.No impact to patient management was reported.
 
Additional Manufacturer Narrative
(b)(4).The complaint investigation for false negative sars-cov-2 igg results included a search for similar complaints, and the review of complaint text, trending data, labeling, scientific literature and device history records.Return testing was not completed as returns were not available.In-house specificity and sensitivity testing for reagent lot 20590fn00 was completed using a retained sample of the complaint lot stored at the recommended storage condition.All validity and acceptance criteria were met indicating that the lot is performing acceptably.Device history record review on lot 20590fn00 did not show any potential non-conformances, or deviations associated with the complaint issue.Labeling was reviewed which adequately address the issue under review.The customer observed false negative sars-cov-2 igg results for two patients while using the architect sars-cov-2 igg reagent lot 20590fn00.The first patient initial result was 0.05 index (s/c) negative and repeat test on another method ortho vitros covid-19 total and igg antibody (which detects the s1 protein) was 20 s/c (positive).Note the two assays measure different proteins on the virus.This patient received the 2nd dose of the pfizer vaccine on (b)(6) 2021 and has never experienced any symptoms or diagnosed with covid.No specific patient information was provided for the second patient.A direct comparison should not be made between the architect sars-cov-2 igg assay and the ortho vitros covid-19 total and igg antibody assay.The architect sars-cov-2 igg is designed to detect immunoglobulin class g (igg) antibodies to the nucleocapsid protein of sars-cov-2 whereas the ortho vitros assay is designed to detect antibodies against the s1 antigens of sars-cov-2.Per the product labeling the assay sensitivity within the 95% confidence level is 95.89%- 100.00%.Negative results do not rule out sars-cov-2 infection, particularly in those who have been in contact with the virus.Follow-up testing with a molecular diagnostic should be considered to rule out infection in these individuals.Patients have different immune responses and the insert states that immunocompromised patients who have covid-19 may have a delayed antibody response and produce levels of antibody which may not be detected as positive by the assay.Results should be used in conjunction with other data; e.G., symptoms, results of other tests, and clinical impressions.Results from antibody testing should not be used as the sole basis to diagnose or exclude sars-cov-2 infection or to inform infection status.Based on current literature, long, q-x et al, ¿https://www.Nature.Com/articles/s41591-020-0897-1¿, igg levels may not appear until 7 to 10 days after infection.In addition, emerging literature on sars cov-2 serology indicates that antibody responses to the virus decline over time.In some cases, this transient response results in the decline of both igg and neutralizing antibody titers.It remains unknown for how long antibodies persist following infection and if the presence of antibodies is indicative of protective immunity, seow et al, ¿https://doi.Org/10.1101/2020.07.09.20148429¿, and ou et al, ¿https://doi.Org/10.1101/2020.05.22.20102525¿.The study, quan-xin long et al, ¿clinical and immunological assessment of asymptomatic sars-cov-2 infections¿, nature medicine, observed that igg levels and neutralizing antibodies in a high proportion of individuals who recovered from sars-cov-2 infection start to decrease within 2¿3 months after infection.To assess the clinical performance of the assay, a study was performed using 122 serum and plasma specimens collected at different times from 31 subjects who tested positive for sars-cov-2 by a polymerase chain reaction (pcr) method and who also presented with covid-19 symptoms.The positive percent agreement (ppa) at >/=14 days post-symptom onset is 100.00% (95% ci: 95.89, 100.00).Five specimens from 1 immunocompromised patient were excluded from the study.When the results from these specimens were included, the ppa at >/=14 days post-symptom onset was 96.77% (95% ci: 90.86, 99.33).This study was based on a hospitalized/symptomatic population.Differences in antibody responses between populations, based on more severe versus less severe illness, are consistent with published reports, zhao j et al.2020, "antibody responses to sars-cov-2 in patients of novel coronavirus disease 2019¿, medrxiv.Additionally, review of the manuscript, bryan et al.2020, ¿performance characteristics of the abbott architect sars-cov-2 igg assay and seroprevalence in boise, idaho¿, j.Clin.Microbiol, doi: 10.1128/jcm.00941-20., showed sensitivity data consistent with product labeling.125 patients who tested rt-pcr positive for sars cov-2 for which 689 excess serum specimens were available was tested and it was found that sensitivity reached 100% at day 17 after symptom onset and day 13 after pcr positivity.Based on the investigation architect sars-cov-2 igg reagent lot 20590fn00 is performing as intended, no systemic issue or deficiency of the architect sars-cov-2 igg reagent was identified.Suspect medical device was updated including the phone number, email, and fax number.All manufacturers was updated including the mfg site email and mfg site fax number.
 
Additional Manufacturer Narrative
This follow up is submitted to populate with data that had previously been provided.There is no change to the content of the data.

Brand Name
SARS-COV-2-IGG REAGENT KIT
Common Device Name
REAGENT, CORONAVIRUS SEROLOGICAL
Manufacturer (Section D)
ABBOTT IRELAND
finisklin business park
sligo F91VY 44
EI  F91VY44
MDR Report Key11412902
Report Number3008344661-2021-00051
Device Sequence Number3522531
Product Code QKO
UDI-Device Identifier00380740191832
UDI-Public00380740191832
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number06R8620
Device Catalogue Number06R86-20
Device Lot Number20590FN00
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer04/19/2021
06/08/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date04/28/2021
06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1